MAUDE Adverse Event Report: ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number NVTR-25
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Perforation (2001); Cardiac Tamponade (2226)
Date of Event 02/03/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that on 03 feb.2025, a 25mm navitor valve (sn: (b)(6)) was selected for implant using a small flexnav delivery system (ds) (lot: 10441074).During the procedure, when the ds was inserted into the right femoral artery, the radiopaque tip and inner shaft had become bent.The system was removed from the patient and the navitor valve was loaded into a new small flexnav ds (lot: 10458760).The new system was then inserted and while the navitor was at 70% deployment, the patient experienced severe bradycardia followed by cardiac arrest.The valve was implanted and resuscitation maneuvers were performed returning the patient to their normal pacing.The sonographer then diagnosed a right ventricular perforation and bleeding on the right side of the heart leading to cardiac tamponade.The patient experienced another cardiac arrest and passed away.The physician alleges the caused to be due to the temporary pacemaker.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.An event of death, bradycardia, perforation, and cardiac tamponade was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The event and imaging was reviewed by an abbott senior director of medical affairs.Based on all available information, causes for the reported bradycardia, perforation, and cardiac tamponade could not be conclusively determined.The reported death appears to be related to the cardiac tamponade.The reported unexpected medical intervention was the result of case-specific circumstances.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 25mm navitor valve (sn: (b)(6)) was selected for implant using a small flexnav delivery system (ds) (lot: 10441074).At the beginning of the procedure it was noted that a temporary pacemaker was placed on the right side of the heart.The pacemaker was turned off after pre-dilatation was performed.During the procedure, when the ds was inserted into the right femoral artery, the radiopaque tip and inner shaft had become bent.The system was removed from the patient and the navitor valve was loaded into a new small flexnav ds (lot: 10458760).The new system was then inserted and while the navitor was at 70% deployment, the patient experienced severe bradycardia followed by cardiac arrest.The valve was implanted and resuscitation maneuvers were performed returning the patient to their normal pacing.The sonographer then diagnosed a right ventricular perforation and bleeding on the right side of the heart leading to cardiac tamponade.The patient experienced another cardiac arrest and passed away in the intensive care unit (icu).The physician alleges the caused to be due to the temporary pacemaker.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 25mm navitor valve (sn: (b)(6)) was selected for implant using a small flexnav delivery system (ds) (lot: 10441074).At the beginning of the procedure it was noted that a temporary pacemaker was placed on the right side of the heart.The pacemaker was turned off after pre dilatation was performed.During the procedure, when the ds was inserted into the right femoral artery, the radiopaque tip and inner shaft had become bent.The system was removed from the patient and the navitor valve was loaded into a new small flexnav ds (lot: 10458760).The new system was then inserted and while the navitor was at 70% deployment, the patient experienced severe bradycardia followed by cardiac arrest.The valve was implanted and resuscitation maneuvers were performed returning the patient to their normal pacing.The sonographer then diagnosed a right ventricular perforation and bleeding on the right side of the heart leading to cardiac tamponade.The patient experienced another cardiac arrest and passed away in the intensive care unit (icu).The physician alleges the caused to be due to the temporary pacemaker.
 
Additional Manufacturer Narrative
Correction: a3.

Brand Name
NAVITOR TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21479560
Report Number2135147-2025-00983
Device Sequence Number18251817
Product Code NPT
UDI-Device Identifier05415067031587
UDI-Public(01)05415067031587(17)260809
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/09/2026
Device Model NumberNVTR-25
Device Catalogue NumberNVTR-25
Device Lot Number9214234
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer03/11/2025
08/28/2025
Initial Report FDA Received Date02/27/2025
Supplement Report FDA Received Date03/19/2025
09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient SexFemale